Since I started taking this for sciatic nerve pain, it's like my muscles aren't working for bowel movements. I have always been regular with no problems and that's why I suspect gabapentin is doing it. I tried to get off this stuff but started experiencing a lot of anxiety and went back on a low dose of 200 mg a day, intending to taper off to 1 mg. I wish I had never started taking it as it makes me drowsy and feeling unstable when I go for walks. Any experience like this someone may have had would help me cope.
I have heard of people having issues with bowel movements being loose. I have had some customers come to me and ask me this and it can affect your bowels because of the nerves being over stimulated. Depending on how long you have been on this medication you can have withdrawal and you should talk with your doctor about tapering down.
Hi patcee. I have had problems with constipation from taking Gabapentin too. Along with many other side effects. I’ve been taking it for 8-9 years. I am drowsy and weak all the time and I can’t do much of anything. I take magnesium and probiotics and they are both helping me to be regular. I am tapering off Gabapentin slowly now at 10% every 12-14 days. Sometimes if I’m still not feeling well I will hold there for another day or two. If you have any questions I don’t mind answering them for you.
I also been on this stuff for a year now and have gained 30 lbs and just realized that maybe it is the drug (gabapentin) that might be doing this.. then iseen your post... and I feel that the muscle that causes me to release regularly is not working properly. If so I don't know if I can quit the drug cause I been relying on it for so long
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.